What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 9:49 PM PST, 3 hours 15 minutes earlier. Its key messages:
- 10-15% chance for sprinkles today. 15-30% chance for showers and dry thunderstorms Sunday night in Central Washington.
- Hot temperatures next week, locally near 100, with Major to locally extreme HeatRisk. Record high temperatures for September possible for multiple locations.
Area forecast discussion, Aug 31, 9:49 PM PST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1049 PM PDT Sun Aug 31 2025
.KEY MESSAGES...
- 10-15% chance for sprinkles today. 15-30% chance for showers
and dry thunderstorms Sunday night in Central Washington.
- Hot temperatures next week, locally near 100, with Major to
locally extreme HeatRisk. Record high temperatures for
September possible for multiple locations.
&&
.SYNOPSIS...
Today will feature scattered clouds and sprinkles. There is a
risk for showers and dry thunderstorms tonight in Central WA. A
strong ridge of high pressure will begin to build in this
weekend. Hot temperatures return with the ridge that will extend
through next week. High temperatures will climb back into the
upper 90s to near 100 degrees.
&&
.DISCUSSION...
HOT WEATHER WITH WIDESPREAD MAJOR HEATRISK NEXT WEEK...
Labor Day Weekend: Temperatures today have risen a few degrees from
yesterday as a trough strengthens further over the Western US.
Today, highs will be in the low to mid 90s, which is over ten
degrees hotter than normal for this time of year. As the ridge
strengthens, temperatures will warm further. As it stands, much of
the area is already seeing Moderate Heat Risk chances with some
isolated Major Heat Risk. As things warm further, Major Heat Risk
will extend into more area, with even some Extreme Heat Risk values
near Wenatchee. Because of the extended duration of this late summer
heat wave and the fact that the holiday weekend has begun and people
will be taking to outdoor activities, a Heat Advisory has been
issued for the areas of: Okanogan Valley, Wenatchee, Waterville
Plateau, upper Columbia Basin, Spokane/Coeur d'Alene, and lower
Garfield and Asotin county. The low pressure system spinning off the
Pacific Northwest will begin weakening and retrograding east, giving
the ridge the chance to build further and result in continued
increased temperatures in the coming days. However, the low pressure
system will provide enough lift to the area to bring a 15-25 percent
chance of thunderstorms this evening and overnight to the Cascades,
with these chances stretching as far east as Republic down to Moses
Lake. With the drier environment, rain amounts will be very light.
With how dry the fuels are, combined with the heat and low relative
humidity, the biggest risk will be lightning ignited fire starts and
gusty outflow winds, which could lead to increased fire activity. As
a result, a Red Flag Warning has been issued for the Cascades, the
foothills of the Central Washington Cascades, Okanogan Valley, and
Waterville Plateau from 9pm PDT this evening through 11am PDT
tomorrow morning. If that wasn't enough, smoke from fires down south
will spread northward into the general area, bringing haze to the
skies through at least Monday, which could result in some degraded
air quality.
Tuesday through Thursday: As the aforementioned ridge strengthening
continues, temperatures will rise further. When these ridge heights
peak on Wednesday, they will be anomalously high for this time of
year. With the subsequent increase in 850mb temperatures, widespread
Major to locally Extreme Heat Risk will be seen throughout much of
the area. Temperatures are projected to get into the high 90s and
even some triple digits, with some lower valley areas getting into
the triple digits by Tuesday and continuing through Thursday.
Tuesday and Wednesday look to be the hottest days of this warmup.
NBM probabilities for temperatures reaching 100 degrees currently
sit at over 50 percent for a large part of the area Tuesday and
Wednesday. For the Spokane/Coeur d'Alene area, probabilities of
hitting triple digits sit at 70 percent and above. For Wednesday,
these chances decrease to 45 percent and above, but are still quite
high for this time of year. As these forecasted highs stand, some
places could see monthly records broken for September. Smoke models
still show a chance of haze through the week, which could lead to
some declining air quality. Several areas have been added to the
Heat Advisory, and they include Western Okanogan County, Central
Chelan County, Moses Lake Area, WA/ID Palouse, Lewis and Southern
Nez Perce Counties, and the Okanogan Highlands. The Heat Advisory
for this starts Tuesday at 11am and goes through 8pm Thursday night.
With Major Heat Risk, and temperatures being this high for an
extended amount of time, almost everyone without access to adequate
hydration and cooling will be at risk of heat-related illnesses.
As temperatures warm, relative humidity will drop. By Tuesday,
values will drop into the low teens. With high lapse rates at 8
degC/km and some local 9 degC/km, all signs are pointing to a hot,
dry and unstable atmosphere for fire weather, which could lead to
increased fire activity. We will keep a close eye on this as things
progress to see if a need arises for any other fire products later
in the week.
Friday through Sunday: Unfortunately, many long range models are
still showing temperatures in the high 80s and low 90s Friday
through next weekend. Cluster analysis is very agreeable on
anomalously high heights staying over the area Friday and Saturday.
Heat Risk values on Friday still indicate widespread Moderate to
locally Major Heat Risk, which could lead to an extension in any
heat products should temperatures warm further or Heat Risk rises to
Moderate for more areas. On Sunday, agreement splits, with half of
the clusters favoring continued warm conditions and half the
clusters favoring a cooldown with the possibility of some rain.
/AS
&&
.AVIATION...
06Z TAFS: VFR conditions will prevail through the period for
TAF sites. Isolated thunderstorms are currently impacting the
region and expected to last through 16Z Monday. The storms are
not expected to impact TAF sites. Outflows from thunderstorms
could bring quick wind shifts.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence in VFR conditions at the TAF sites. Low
confidence on thunderstorms impacting TAF sites. Also there is
low confidence on timing and speeds of outflow wind shifts.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 64 96 63 98 64 98 / 20 20 0 0 0 0
Coeur d'Alene 65 96 64 98 64 98 / 20 0 0 0 0 0
Pullman 60 95 59 97 60 96 / 10 0 0 0 0 0
Lewiston 68 100 69 101 68 101 / 10 0 0 0 0 0
Colville 54 96 54 99 55 100 / 20 20 0 0 0 0
Sandpoint 60 93 59 96 58 96 / 20 10 0 0 0 0
Kellogg 67 95 67 97 67 96 / 10 0 0 0 0 0
Moses Lake 63 93 61 98 63 101 / 40 10 0 0 0 0
Wenatchee 68 93 69 99 72 102 / 30 10 0 0 0 0
Omak 68 98 66 101 68 102 / 50 20 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 8 PM PDT Thursday for Lower Garfield and
Asotin Counties-Okanogan Valley-Spokane Area-Upper
Columbia Basin-Waterville Plateau-Wenatchee Area.
Heat Advisory from 11 AM Tuesday to 8 PM PDT Thursday for
Central Chelan County-Moses Lake Area-Okanogan Highlands-
Washington Palouse-Western Okanogan County.
Red Flag Warning until 11 AM PDT Monday for Colville
Reservation (Zone 702)-East Portion of North Cascades
National Park/Lake Chelan National Recreation Area (Zone
697)-East Washington Central Cascades (Zone 696)-East
Washington North Cascades (Zone 698)-Foothills of Central
Washington Cascades (Zone 705)-Methow Valley (Zone 704)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Okanogan Valley (Zone 703)-Waterville Plateau (Zone 706).
ID...Heat Advisory until 8 PM PDT Thursday for Coeur d'Alene Area-
Lewiston Area.
Heat Advisory from 11 AM Tuesday to 8 PM PDT Thursday for
Idaho Palouse-Lewis and Southern Nez Perce Counties.
Air Quality Alert until 10 AM PDT Tuesday for Lewis and
Southern Nez Perce Counties-Lewiston Area.
&&In the hours before
Special weather statement, Aug 31, 9:29 PM PST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Spokane WA
1029 PM PDT Sun Aug 31 2025
WAZ035-038-043-044-010600-
Waterville Plateau WA-Upper Columbia Basin WA-Okanogan Valley WA-
Okanogan Highlands WA-
1029 PM PDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of northeastern
Douglas, southeastern Okanogan and northeastern Grant Counties
through 1100 PM PDT...
At 1028 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Nespelem Community, or 26 miles southeast of Omak,
moving north at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Nespelem Community, Electric City, Nespelem, Disautel, Nilles Corner,
and Leahy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4787 11904 4787 11953 4837 11955 4835 11892
TIME...MOT...LOC 0528Z 181DEG 26KT 4808 11926
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Aug 31, 9:49 PM PST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Spokane WA
1049 PM PDT Sun Aug 31 2025
WAZ035>038-010615-
Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA-
Okanogan Highlands WA-
1049 PM PDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of northwestern
Lincoln, southwestern Stevens and southwestern Ferry Counties through
1115 PM PDT...
At 1049 PM PDT, Doppler radar was tracking a strong thunderstorm 24
miles northwest of Davenport, or 53 miles northwest of Cheney, moving
northeast at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lincoln, Wilbur, Creston, Miles, Govan, Sherman, Keller, and
Coffeepot Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4763 11868 4770 11890 4818 11877 4802 11811
TIME...MOT...LOC 0549Z 204DEG 40KT 4781 11863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Aug 31, 9:57 PM PST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Spokane WA
1057 PM PDT Sun Aug 31 2025
WAZ033-035>038-010630-
Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA-
Washington Palouse WA-Okanogan Highlands WA-
1057 PM PDT Sun Aug 31 2025
...Gusty outflow winds will impact portions of eastern Lincoln,
northwestern Whitman, southwestern Stevens, southern Ferry and
southwestern Spokane Counties through 1130 PM PDT...
At 1056 PM PDT, Doppler radar was tracking gusty outflow winds along
a line extending from 16 miles west of Davenport to 20 miles south
of Cheney. Movement was north at 35 mph.
HAZARD...Winds in excess of 30 mph and blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheney, Medical Lake, Davenport, Fairchild AFB, Lincoln, Reardan,
Sprague, Harrington, Amber, Gravelles, Tyler, Mondovi, Miles,
Telford, Rocklyn, Eleanor, Bluestem, Waukon, and Edwall.
This includes Interstate 90 in Washington between mile markers 245
and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4798 11827 4749 11749 4722 11785 4769 11858
TIME...MOT...LOC 0556Z 199DEG 31KT 4774 11849 4722 11773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Aug 31, 10:28 PM PST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Spokane WA
1128 PM PDT Sun Aug 31 2025
WAZ035>038-010700-
Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA-
Okanogan Highlands WA-
1128 PM PDT Sun Aug 31 2025
...Gusty outflow winds will impact portions of northeastern Lincoln,
southwestern Stevens and southeastern Ferry Counties through
MIDNIGHT PDT...
At 1126 PM PDT, Doppler radar was tracking gusty outflow winds along
a line extending from 27 miles southeast of Nespelem Community to 31
miles west of Suncrest to near Davenport. Movement was north at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fruitland, Miles, Little Falls Dam, Wellpinit, Mondovi, and Hunters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4827 11852 4813 11815 4783 11787 4759 11803
4778 11827 4797 11855
TIME...MOT...LOC 0626Z 195DEG 25KT 4799 11850 4785 11825 4769 11808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Aug 31, 11:03 PM PST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Spokane WA
1203 AM PDT Mon Sep 1 2025
WAZ037-038-010730-
Northeast Mountains WA-Okanogan Highlands WA-
1203 AM PDT Mon Sep 1 2025
...Gusty outflow winds with showers and thunderstorms will impact
portions of southwestern Stevens and east central Ferry Counties
through 1230 AM PDT...
At 1203 AM PDT, Doppler radar was tracking gusty showers along a line
extending from 17 miles south of Sherman Pass to 19 miles southwest
of Chewelah to 18 miles northwest of Suncrest. Movement was northeast
at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springdale, Lake Ellen Campground, Twin Lakes, Inchelium, Cedonia,
Gifford, Hunters, and Rice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4862 11844 4831 11788 4808 11767 4789 11794
4810 11817 4827 11850
TIME...MOT...LOC 0703Z 223DEG 23KT 4836 11849 4816 11810 4794 11792
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Sep 1, 12:10 AM PST, 54 minutes before
Special Weather Statement
National Weather Service Spokane WA
110 AM PDT Mon Sep 1 2025
WAZ047-048-010845-
Central Chelan County WA-Western Chelan County WA-
110 AM PDT Mon Sep 1 2025
...A strong thunderstorm will impact portions of west central Chelan
County through 145 AM PDT...
At 109 AM PDT, Doppler radar was tracking a strong thunderstorm near
Merrit, or near Stevens Pass, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Merrit, Rock Island Campground, Chatter Creek Campground, Riverside
Campground, Lake Creek Campground, White Pine Campground, and French
Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4800 12112 4802 12083 4761 12083 4760 12101
4781 12109 4783 12107 4783 12110 4798 12115
TIME...MOT...LOC 0809Z 177DEG 37KT 4775 12095
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SB